Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 12, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Sep 3, 2004, 7:11 PM CDT for Hidalgo County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2004, 7:11 PM CDT (00:11 UTC)
- Expired
- Sep 3, 2004, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 102 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2007 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBRO 040011 TORBRO TXC215-040100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 711 PM CDT FRI SEP 3 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL HIDALGO COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 800 PM CDT * AT 711 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR PALMVIEW...OR 6 MILES NORTH OF MISSION...MOVING EAST AT 5 MPH. * THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF... HIDALGO COUNTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2638 9841 2623 9836 2628 9820 2644 9824 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Sep 3, 3:00 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Sep 3, 3:00 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CDT FRI SEP 03 2004 .SHORT TERM...OVER THE WESTERN PORTION OF THE CONUS AREA...TWO 5H FEATURES WILL BE THE MAJOR PLAYERS. THE FIRST IS A STRONG 5H SHORT WAVE PROGGED TO DIG DOWN ACROSS THE ROCKIES AND EVENTUALLY MOVING OUT INTO THE CENTRAL U.S. BY THE 60 HR MARK. MEANWHILE...FURTHER SOUTH...A QUASI-STATIONARY SHORT WAVE REMAINS ANCHORED IN PLACE OVER THE TX COASTLINE PRODUCING THE RECENT CONV. THE ETA AND GFS DIFFER A BIT ON THE EVENTUAL RESOLUTION OF THE SHORT WAVE OVER THE TX COASTLINE...BUT THE OVERALL TREND IS FOR THIS FEATURE TO BE GRADUALLY PUSHED SOUTHWARDS AS THE 5H RIDGE STARTS REBUILDING OVER THE TX/MEX BORDER REGION. AS A RESULT OF THIS GRADUAL DISSIPATION OF THE SHORT WAVE OVER TX COASTLINE...BOTH THE ETA AND THE GFS GRADUALLY DROP OFF THE OVER POPS AROUND THE REGION...BUT MAINTAIN SOME ISOLD CONV FOR THE UPCOMING LABOR DAY WEEKEND. SO WILL REFLECT THIS TREND IN THE CURRENT ZFP PACKAGE WITH ONLY SOME MINOR ADJUSTMENTS NEEDED TO THE OVERALL ALIGNMENT. SOME DECENT CONVECTION HAS FIRED UP JUST SOUTH OF THE RIO GRANDE RIVER AND IS MOVING NORTHWARDS TOWARDS THE WESTERN PORTIONS OF THE BRO CWA. AFTERNOON HEATING IS HELPING GENERATE THIS ACTIVITY WHICH SHOULD LINGER INTO THE EARLY EVENING. THE SOIL MOISTURE LEVELS HAVE INCREASED SOMEWHAT WITH THE RECENT CONV AND THESE STORMS TO THE SOUTH MAY MEET OR EXCEED THE RAINFALL RATES NEEDED FOR FLASH FLOODING. SO WILL POST AN FFA FOR ZAPATA...STARR...HIDALGO AND JIM HOGG COUNTIES INTO THE EARLY EVENING. MAV AND MET FORECAST TEMPS ARE IN PRETTY GOOD AGREEMENT FOR THE WEEKEND AS THE DECREASING CLD COVER AND POPS WILL ALLOW AFTERNOON HIGH TEMPS TO REBOUND A LITTLE. THEREFORE...WILL NOT DEVIATE TOO MUCH FROM NUMERICAL TEMP GUIDANCE. && .LONG TERM...GFS AND ECMWF GUIDANCE BOTH INDICATE THE 5H RIDGING REBUILDING OVER THE SOUTH CENTRAL PLAINS STATES AND THE BORDER REGION AFTER THE 60 HR MARK. ACCORDINGLY...WITH THE INCREASING SUBSIDENCE FLOW...MOISTURE LEVELS WILL DROP OFF STEADILY THROUGHOUT THE UPCOMING EXTENDED PERIOD. WITH THE RESIDUAL MOISTURE STUBBORNLY HOLDING ON AND DAYTIME HEATING BECOMING MORE PROMINENT...BELIEVE THAT ANY CONV WILL BE MORE DRIVEN BY SEA BREEZE ACTIVITY AND AFTERNOON HEATING NEXT WEEK AND WILL WORD THIS ACCORDINGLY IN THE LONGER RANGE PERIOD. WITH THE INCREASED 5H RIDGING EXPECTED OVER THE REGION...HIGH TEMPS WILL GO ABOVE CLIMO ONCE AGAIN. TWO SURFACE FEATURES WILL POTENTIALLY AFFECT THE TX COASTLINE LATE NEXT WEEK. THE FIRST IS A STRONG 5H SHORT WAVE AND ACCOMPANING STRONG SURFACE FRONT WHICH IS PROGGED TO PUSH TOWARDS THE GULF COAST LATE NEXT FRI/EARLY SAT. MEANWHILE...GFS IS MOVING WHAT IS CURRENTLY T.S. IVAN INTO THE EASTERN GULF OF MEX BY NEXT SUNDAY. AS ALWAYS... RESIDENTS ALONG THE LOWER TEXAS GULF COAST WILL NEED TO CLOSELY MONITOR THE PROGRESS OF IVAN AND CONTINUE TO MONITOR THE LATEST STATMENTS AND FORECAST FROM TPC. && .MARINE...AT 18Z...BUOY020 REPORTED NORTH WINDS AT 6 KTS AND SEAS AT 2 FEET. COASTAL TROUGHING DRIFTED NORTH. ISOLATED SHOWERS AND THUNDERSTORMS REMAIN THROUGH THE FORECAST AS AN UPPER LEVEL DISTURBANCE REMAINS TO THE WEST. WINDS AND SEAS WILL BE HIGHER IN AND NEAR ANY CONVECTION. THE UPPER LEVEL DISTURBANCE COMBINED WITH A WEAK SFC PGF WILL RESULT IN LIGHT WINDS AND LOW SEAS WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. BY TUESDAY A WEAK COLD FRONT APPROACHES THE COASTAL BEND PRODUCING A SLIGHT INCREASE IN SEAS. && .AVIATION...RGV REMAINS PREDOMINANTLY VFR WITH A FEW PATCHES OF MVFR CIGS MOVING ACROSS THE REGIONAL AIRPORTS. EXPECT PREDOMINANTLY VFR CONDITIONS WITH TEMPO MVFR TO IFR CIG AND VIS DUE TO SCT TSTMS AND PATCHY OVERNIGHT FOG. PRECIP CHANCES DECREASE THROUGH THE WEEKEND AS AN UPPER LEVEL DISTURBANCE MIGRATES EAST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 91 76 92 77/ 20 30 10 20 10 BROWNSVILLE 75 92 75 93 76/ 30 30 10 20 10 HARLINGEN 75 92 75 93 76/ 30 30 10 20 10 MCALLEN 74 94 74 95 75/ 60 30 10 20 10 RIO GRANDE CITY 74 94 74 95 75/ 60 30 10 20 10 SOUTH PADRE ISLAND 77 91 77 92 78/ 20 30 10 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 9 PM FOR TXZ248-249-252-253. && SYNOPTIC/GRIDS...60 AVIATION/MARINE...55 MESO...MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Sep 3, 4:30 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 430 PM CDT FRI SEP 3 2004 TXZ248>257-041000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 430 PM CDT FRI SEP 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT WILL LIKELY PRODUCE HEAVY RAINFALL AT TIMES. THIS RAINFALL CAN CAUSE URBAN FLOODING AND DANGEROUS DRIVING CONDITIONS. BE ON THE ALERT FOR ROADWAY PONDING ...AND ALWAYS REMEMBER...WHEN CONFRONTED WITH WATERS OF UNKNOWN DEPTH...TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST AGAIN FOR SATURDAY. SOME DRYING IS EXPECTED BY LATE SUNDAY AND LABOR DAY...BUT RAIN CHANCES INCREASE AGAIN BY TUESDAY AND WEDNESDAY. THE MAIN HAZARD FOR THE WEEK WILL BE INCREASED RUNOFF DUE TO SATURATED GROUND...AND URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PHILO
In the hours before
Special weather statement, Sep 3, 6:52 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 652 PM CDT FRI SEP 3 2004 TXZ253-040100- HIDALGO- 652 PM CDT FRI SEP 3 2004 ...FUNNEL CLOUD REPORTED 7 MILES NORTHWEST OF MCALLEN... A FUNNEL CLOUD LOCATED ABOUT 7 MILES NORTHWEST OF MCALLEN WAS REPORTED TO THE LOCAL TELEVISION MEDIA. HEAVY SHOWERS ARE BEING DETECTED BY NATIONAL WEATHER SERVICE DOPPLER RADAR IN THAT AREA...AND NO ROTATION WAS NOTED AT THIS TIME. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 9 PM FOR HIDALGO...STARR...JIM HOGG AND ZAPATA COUNTIES...AS SHOWER AND THUNDERSTORM DEVELOPMENT CONTINUES JUST SOUTH OF THIS REGION...IN ADJACENT MEXICO. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO OR YOUR LOCAL CABLE OUTLET...FOR THE LATEST WEATHER INFORMATION. PHILO PHILO
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.